Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 67, NWS Nashville, TN

April 11, 20116 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2011, 4:02 PM CDT for 6 counties in Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2011, 4:02 PM CDT (21:02 UTC)
Expired
Apr 11, 2011, 4:45 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN

What was reported inside it

TimeReportWhereRemark
Apr 11, 4:12 PM CDTTSTM WND DMGLinden, TNTREE DOWN ACROSS HWY 412 NEAR LINDEN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 10:31 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WUUS54 KOHX 112102
SVROHX
TNC005-081-085-101-135-181-112145-
/O.NEW.KOHX.SV.W.0067.110411T2102Z-110411T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  PERRY COUNTY IN MIDDLE TENNESSEE...
  WESTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
  NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 445 PM CDT

* AT 359 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR PARSONS...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOHENWALD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3587 8809 3596 8756 3541 8752 3541 8757
      3538 8757 3544 8804 3547 8804 3549 8799
      3551 8797 3561 8803 3573 8803 3581 8798
      3582 8800 3581 8802 3585 8803 3585 8808
TIME...MOT...LOC 2102Z 220DEG 31KT 3574 8799

$$

FORECASTER:
07
2 follow-up statements
073 
WWUS54 KOHX 112127
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT MON APR 11 2011

TNC005-085-135-181-112137-
/O.CAN.KOHX.SV.W.0067.000000T0000Z-110411T2145Z/
PERRY TN-WAYNE TN-BENTON TN-HUMPHREYS TN-
427 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HUMPHREYS...
SOUTHEASTERN BENTON...NORTHERN WAYNE AND PERRY COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

LAT...LON 3592 8767 3594 8762 3595 8761 3595 8756
      3594 8755 3552 8753 3550 8762 3591 8771
TIME...MOT...LOC 2127Z 256DEG 43KT 3591 8760 3561 8756

$$

TNC081-101-112145-
/O.CON.KOHX.SV.W.0067.000000T0000Z-110411T2145Z/
HICKMAN TN-LEWIS TN-
427 PM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LEWIS AND WESTERN HICKMAN COUNTIES UNTIL 445 PM CDT...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF CENTERVILLE TO HOHENWALD...MOVING EAST AT
50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL HICKMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3592 8767 3594 8762 3595 8761 3595 8756
      3594 8755 3552 8753 3550 8762 3591 8771
TIME...MOT...LOC 2127Z 256DEG 43KT 3591 8760 3561 8756

$$

13
440 
WWUS54 KOHX 112143
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT MON APR 11 2011

TNC081-101-112153-
/O.EXP.KOHX.SV.W.0067.000000T0000Z-110411T2145Z/
HICKMAN TN-LEWIS TN-
443 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LEWIS AND WESTERN
HICKMAN COUNTIES WILL EXPIRE AT 445 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 5 PM CDT.

LAT...LON 3592 8767 3594 8762 3595 8761 3595 8756
      3594 8755 3552 8753 3550 8762 3591 8771
TIME...MOT...LOC 2143Z 256DEG 43KT 3596 8737 3566 8733

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:40 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 11, 2:40 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT MON APR 11 2011

.DISCUSSION...
SCATTERED NON SEVERE CONVECTION ONGOING ACROSS ROUGHLY THE NW HALF
OF THE MID STATE. INSTABILITY PARAMETERS HOWEVER...ARE ON THE
UPSWING ACROSS THE SE. STRONGER STORMS NOW PARALLEL TO THE MS RIVER.
THUS...CONVECTION POTENTIAL IS EXPECTED TO CONTINUE THROUGH THE
AFTERNOON AS INSTABILITIES INCREASE.

GRADIENT WINDS EXPECTED TO CONTINUE TO DECREASE THIS AFTERNOON.
THUS...I WILL PULL THE PLUG AND TERMINATE THE WIND ADVISORY JUST
BEFORE 4 PM. AS FOR THE WATCH...WILL OPT TO KEEP IT GOING AS THE
STRONGEST CONVECTION IS STILL TO OUR WEST.

OTW...FOR TONIGHT...CATEGORICAL POPS ARE PENCILED IN FOR NOW AS THE SHOWER
AND TSTM THREAT CONTINUES THROUGH THE LATE AFTERNOON. NOT EXPECTING
THE FROPA TO OCCUR UNTIL AROUND 00Z THIS EVENING. UPPER TROUGH IS
RATHER PRONOUNCED SO SOME POST FRONTAL MOISTURE IS APPARENT...WITH A
PERIOD OF SHOWERS EXPECTED LATE TONIGHT.

PARTIAL CLEARING EXPECTED TUES MORNING WITH A RETURN TO MOSTLY CLEAR
SKIES IN THE AFTERNOON. ASSOCIATED SFC HIGH TO BE LOCATED IN CLOSE
PROXIMITY AROUND 12Z WED. THUS...WILL SEE COOLER TEMPS WITH LOWS
GENERALLY 40 TO 45 DEGREES...UPPER 30S PLATEAU. SFC HIGH TO MOVE
EAST BY THU AFTERNOON WITH HIGH TEMPS BACK UP TO ABOVE NORMAL.

IN THE EXT FCST...UPPER LOW TO DEVELOP OVER THE NATIONS INTERIOR BY
WEEK'S END. THIS FEATURE WILL CLOSE OFF AND THEREBY CREATE A RATHER
NON PROGRESSIVE PATTERN FOR OUR AREA. WE'LL FINALLY GET A FROPA AND
PRE FRONTAL FROPA THROUGH HERE THIS WEEKEND. WILL THEREFORE INCLUDE
A CHANCE OF SHOWERS AND TSTMS FOR THU NT INTO FRIDAY.

HEIGHTS TO REMAIN SUPPRESSED INTO EARLY NEXT WEEK WITH SLIGHTLY
BELOW NORMAL TEMPS EXPECTED. WE'LL THROW IN A LOW CHANCE OF SHOWERS
FOR NEXT MONDAY AS A WEAK BOUNDARY SLIDES OUR WAY.

AGAINST THE MEX GUIDANCE...WILL UNDERCUT MAX TEMPS FOR THE LATTER
PORTION OF THE EXT.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      53  67  43  73 /  60  10  05  05
CLARKSVILLE    50  66  41  72 /  50  10  05  05
CROSSVILLE     50  61  38  67 /  80  30  05  05
COLUMBIA       53  68  43  73 /  60  10  05  05
LAWRENCEBURG   52  69  42  72 /  60  10  05  05
WAVERLY        52  67  42  73 /  50  10  05  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21
Hazardous weather outlook, Apr 11, 8:37 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
837 AM CDT MON APR 11 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
837 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SEVERE STORMS ARE POSSIBLE ACROSS MIDDLE TENNESSEE TODAY AND INTO
THE EARLY EVENING ON THE CUMBERLAND PLATEAU. A STRONG COLD FRONT
WILL PUSH THROUGH THE MID-STATE PRODUCING A SQUALL LINE...THAT MAY
CONTAIN DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. ADDITIONALLY...
ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:07 AM CDTWind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more11 hr
Apr 11, 4:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Lawrence, Lewis, Maury and 1 more37 min
Apr 11, 4:58 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Maury, Williamson32 min
Apr 11, 4:59 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne28 min
Apr 11, 5:10 PM CDTTornado WarningOHXDavidson, Williamson35 min
Apr 11, 5:32 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Trousdale, Williamson, Wilson43 min
Apr 11, 5:51 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Sumner, Williamson, Wilson3 hr
Apr 11, 6:00 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.